Jump to content

Anxiety - Your Thoughts??


Recommended Posts

Hello everyone....

Its been a while since I've posted, mostly because my new med regimen seems to be working on most days and i've been feeling pretty good - except for the extreme anxiety I seemed to have developed through this whole thing. Its been pretty bad, I am super anxious whenever I go out anywhere at first cause I don't know if my symptoms will start up while I'm out alone.

So....I went to a psychiatrist and she diagnosed me with anxiety disorder secondary to a general health condition (dysautonomia), and was very nice and knowledgable about autonomic dysfunction in general, and she was excited to read the recent Grubb publication I gave her.

Anyways...she wants me to start Buspar and ramp up the dose slowly, and try to be Ativan free soon. Has anyone else taken Buspar? Any thoughts about controlling severe anxiety? I am sick of being consumed by panicy feelings, even if they are "secondary" or caused by POTS adrenaline surges. I know benzos are not long term solutions and am excited to try an alternative, but I am nervous as always about starting a new drug.

Thanks - hope everyone is feeling well B)

Claire

Link to comment
Share on other sites

I took Buspar (not sure if I spelled that right) years ago. It helped. It did give me dry mouth though (which I hated because I already have dry mouth). But I stuck with it and that eventually went away. It made me tired to, so I took it at night.

Link to comment
Share on other sites

If I remember correctly, the doctors like Buspar better than a benzo because you can take it and stop it at will. With the benzos there can be a rebound effect of being even more anxious until you take the dose your body is needing.

I tried Buspar and didn't like something about it, but I can't remember. It was so long ago.

I hope you find a solution soon. Anxiety is no fun.

Link to comment
Share on other sites

I tried Buspar a few years back but it didn't help my symptoms at all, just made me very tired, so was like a sleeping pill affect for me more than anything. Hopefully it will help you with the anxiety you are experiencing.

- Tammy

Link to comment
Share on other sites

I have never taken the med you mentioned, but wanted to let you know that I have the anxiety thing too.. I never had it until after I got sick. I too panic about getting sick when I am out, then comes the anxiety and panic about worrying that I am going to get sick...

Jacquie

Link to comment
Share on other sites

Hi,

I tried buspar a couple of summers ago, it wasn't a good medication for me. I had alot of side effects and it made me tired but I was still anxious. I take Xanax and now a low dose of Celexa. I have come to accept that no matter what the medication (I have tried most of them). I am still going to have anxiety.

I avoid going out unless I have to which I know is not good. I have anxiety off and on all day long. I know your struggle. I am sooooooooooooo tired of it.

Last night we were all sitting watching TV, I was on the couch with an anxiety level of 8, watching my breathing and feeling like I was going to come out of my skin.

For me I think it is the worst part of POTS.

Dawn

Link to comment
Share on other sites

Thanks for the input....

I took half of my perscibed 7.5mg dose and it knocked me out and made my vision shaky. I felt weird. I hate taking dugs...I am talking to my husband about ditching the Buspar and going to see a shrink instead to learn how to cope with the anxiety.

I still haven't decided if I'll take the second dose for today...we'll see.

Hope you all have a good night!

Link to comment
Share on other sites

I've tried BuSpar and probably my biggest problem was that it gave me a headache every day.

I have to say though that I starting seeing a therapist three weeks ago and this lady is great! I told her about the POTS on the first day that I saw her. When I saw her today she had actually researched POTS. You know what I loved, most of her information came from this site. As a lot of you already know, my family physician agrees wholeheartedly with the diagnosis of POTS. My cardiologist is a completely different story. The man is soooo condescending. He was so sure that the PE study with ablation would work for me that when it didn't then he pretty much gave up on me. He pretty much told me that since I was fat, over 40, female, and smoked that this was what I could expect and to learn to live with it. He did order a tilt table for me that is scheduled for this Friday, but told me that he was not comfortable treating me at all. He also told me that if he looked closely at every woman's echo that they would all have MVP :) .

GUESS WHAT MY THERAPIST TOLD ME AFTER READING ABOUT POTS? She told me that I could FIRE my cardiologist. My cardiologist had me pretty much convinced that POTS wasn't real and that I was losing my mind. She reassured me that POTS was a very real thing and that she would help me walk through everything so that I could get a grip on this syndrome that is destroying my life. She also told me that if he was only going to go by the tilt table test in order to diagnose me that I should think about it before I decide to have the test done.

If anyone out there has not seen a therapist, but is considering it, I would highly recommend it. I walked in there today so anxious and the chest pain was so bad that it felt like an elephant was sitting on my chest. When I left there today I felt like somebody had set me free just by saying "Hey, POTS is real and I'm going to help you deal with it".

I know this was "BuSpar" question, but I just had to tell you what happened to me today.

Meds: Atenolol 25 mg a.m. and 25 mg p.m.; Zoloft (slowing working up to 50 mg a day), Prilosec, Lasix ;) (swelling in feet gets so bad), and Xanax 0.25 mg once in the morning and once at night.

Thanks for listening,

Kim

Link to comment
Share on other sites

I've tried BuSpar and probably my biggest problem was that it gave me a headache every day.

I have to say though that I starting seeing a therapist three weeks ago and this lady is great! I told her about the POTS on the first day that I saw her. When I saw her today she had actually researched POTS. You know what I loved, most of her information came from this site. As a lot of you already know, my family physician agrees wholeheartedly with the diagnosis of POTS. My cardiologist is a completely different story. The man is soooo condescending. He was so sure that the PE study with ablation would work for me that when it didn't then he pretty much gave up on me. He pretty much told me that since I was fat, over 40, female, and smoked that this was what I could expect and to learn to live with it. He did order a tilt table for me that is scheduled for this Friday, but told me that he was not comfortable treating me at all. He also told me that if he looked closely at every woman's echo that they would all have MVP :) .

GUESS WHAT MY THERAPIST TOLD ME AFTER READING ABOUT POTS? She told me that I could FIRE my cardiologist. My cardiologist had me pretty much convinced that POTS wasn't real and that I was losing my mind. She reassured me that POTS was a very real thing and that she would help me walk through everything so that I could get a grip on this syndrome that is destroying my life. She also told me that if he was only going to go by the tilt table test in order to diagnose me that I should think about it before I decide to have the test done.

If anyone out there has not seen a therapist, but is considering it, I would highly recommend it. I walked in there today so anxious and the chest pain was so bad that it felt like an elephant was sitting on my chest. When I left there today I felt like somebody had set me free just by saying "Hey, POTS is real and I'm going to help you deal with it".

I know this was "BuSpar" question, but I just had to tell you what happened to me today.

Meds: Atenolol 25 mg a.m. and 25 mg p.m.; Zoloft (slowing working up to 50 mg a day), Prilosec, Lasix ;) (swelling in feet gets so bad), and Xanax 0.25 mg once in the morning and once at night.

Thanks for listening,

Kim

That is wonderful Kim! I remember reading your posts about youru cardio- I'm glad yuou have support to fire that guy. What a jerk! yeah, I chickened out last night and didn;t take the Buspar, and also didn't take andy Ativan, and slept fine and felt ok this morning.

I look forward to therapy! Have a good day

Link to comment
Share on other sites

kim -

so glad to hear of your good experience. it's always great to have more avenues of support.

B) melissa

Link to comment
Share on other sites

I just hate the anxiety side. Give me physical pain any day, I find the anxiety is so crippling.

I take Avanza, it has a sedative effect and wiped me out for a week. Then my body adapted and it really has taken the edge of my anxiety. I suggest you give Buspar a good go and then make a decision. My pysh told me that no drugs can actually cure the anxiety, but can help you cope. Then you need the CBT etc. I hope you go well with your therapy and find a drug to help.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...